Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Chern-Schwartz-MacPherson classes and the Euler characteristic of degeneracy loci and special divisors


Authors: Adam Parusiński and Piotr Pragacz
Journal: J. Amer. Math. Soc. 8 (1995), 793-817
MSC: Primary 14C17; Secondary 14M15, 32S20, 57R20
DOI: https://doi.org/10.1090/S0894-0347-1995-1311826-0
MathSciNet review: 1311826
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [A-C] A. Arbarello and M. Cornalba, Su una Congettura di Petri, Comment. Math. Helv. 56 (1981), 1-38. MR 615613 (82k:14029)
  • [A-C-G-H] A. Arbarello, M. Cornalba, P. A. Griffiths, and J. Harris, Geometry of algebraic curves, Vol. I, Springer-Verlag, Berlin, Heidelberg, and New York, 1984.
  • [B&al.] A. Borel et al., Intersection cohomology, Progr. Math., vol. 50, Birkhäuser, Boston, Basel, and Berlin, 1984.
  • [B-S] J.P. Brasselet and M.H. Schwartz, Sur les classes de Chern d'un ensemble analytique complexe, Astérisque 82-83 (1981), 93-147. MR 629125 (83h:32011)
  • [F] W. Fulton, Intersection theory, Springer-Verlag, Berlin, Heidelberg, and New York, 1984. MR 732620 (85k:14004)
  • [F-L] W. Fulton and R. Lazarsfeld, On the connectedness of degeneracy loci and special divisors, Acta Math. 110 (1981), 271-283. MR 611386 (82k:14016)
  • [G-V] I. Gessel and G. Viennot, Binomial determinants, paths and hook length formulae, Adv. in Math. 58 (1985), 300-321. MR 815360 (87e:05008)
  • [Gi] D. Gieseker, Stable curves and special divisors: Petri's conjecture, Invent. Math. 66 (1982), 251-275. MR 656623 (83i:14024)
  • [G-M] M. Goresky and R.D. MacPherson, Stratified Morse theory, Springer-Verlag, Berlin, Heidelberg, and New York, 1988. MR 932724 (90d:57039)
  • [Go] G. González-Sprinberg, L'obstruction locale d'Euler et le théorème de MacPherson, Astérisque 82-83 (1981), 7-32.
  • [G-H] P.A. Griffiths and J. Harris, On the variety of special linear systems on a general algebraic curve, Duke Math. J. 47 (1980), 233-272. MR 563378 (81e:14033)
  • [H] F. Hirzebruch, Topological methods in algebraic geometry, Springer-Verlag, Berlin, Heidelberg, and New York, 1966. MR 0202713 (34:2573)
  • [H-T] J. Harris and L. Tu, Chern numbers of kernel and cokernel bundles, Invent. Math. 75 (1984), 467-475. MR 735336 (86j:14025)
  • [K] G. Kempf, Schubert methods with an application to algebraic curves, Publications of Mathematisch Centrum, Amsterdam, 1972.
  • [K-L] S.L. Kleiman and D. Laksov, Another proof of the existence of special divisors, Acta Math. 132 (1974), 163-176. MR 0357398 (50:9866)
  • [L-T] Lê D.T. and B. Teissier, Variétés polaires locales et classes de Chern des variétés singulières, Ann. of Math. (2) 114 (1981), 457-491. MR 634426 (83k:32012a)
  • [M] I.G. Macdonald, Symmetric functions and Hall polynomials, Oxford Univ. Press, London and New York, 1979. MR 553598 (84g:05003)
  • [McP] R.D. MacPherson, Chern classes for singular algebraic varieties, Ann. of Math. (2) 100 (1974), 423-432. MR 0361141 (50:13587)
  • [N] V. Navarro-Aznar, On the Chern classes and the Euler characteristic for nonsingular complete intersections, Proc. Amer. Math. Soc. 78 (1980), 143-148. MR 548103 (81m:57016)
  • [P-P1] A. Parusiński and P. Pragacz, Characteristic numbers of degeneracy loci, Enumerative Algebraic Geometry (S. L. Kleiman and A. Thorup, eds.), Contemp. Math., vol. 123, Amer. Math. Soc., Providence, RI, 1991, pp. 189-198. MR 1143555 (93a:14049)
  • [P-P2] -, A formula for the Euler characteristic of singular hypersurfaces, J. Alg. Geom. 4 (1995), 337-351. MR 1311354 (96i:32039)
  • [Pr1] P. Pragacz, Enumerative geometry of degeneracy loci, Ann. Sci. École Norm. Sup. 21 (1988), 413-454. MR 974411 (90e:14004)
  • [Pr2] -, Algebro-geometric applications of Schur $ S$- and $ Q$-polynomials, Séminaire d'Algèbre Dubreil-Malliavin 1989-1990 (M.P. Malliavin, ed.), Lecture Notes in Math., vol. 1478, Springer-Verlag, Berlin, Heidelberg, and New York, 1991, pp. 130-191. MR 1180989 (93h:05170)
  • [P-R] P. Pragacz and J. Ratajski, Polynomials homologically supported on degeneracy loci, Preprint No. 61, Department of Mathematics, University of Bergen, 1991. MR 1401419 (98d:14032)
  • [S] M.H. Schwartz, Cycles caractéristiques définies par une stratification d'une variété analytique complexe, C. R. Acad. Sci. Paris 260 (1965), 3261-3264;3535-3537. MR 0184254 (32:1727)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 14C17, 14M15, 32S20, 57R20

Retrieve articles in all journals with MSC: 14C17, 14M15, 32S20, 57R20


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1995-1311826-0
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society